Lithium Shakes

419286041_6e68fb9f22
Photo credit: mirjoran on VisualHunt.com / CC BY

Shortly after I began taking lithium, I noticed that my hands started shaking, not a lot — you’d have to look at my hand up close or something in order to see it. Then it got worse.

My thumb and forefinger would jump the way your knee does when a doctor hits you there with that little hammer. My lips quivered. I couldn’t hold a glass steady in my hand. I had to drink through a straw!

I told my psychiatrist about this, and he prescribed propranolol, which is a beta blocker and supposed to help with the tremors. I’ve been taking it for about 2 months now, and it does help with “the shakes”.

However, it hasn’t totally helped — they’re still there, most noticeably when I attempt to insert my contact lenses. It’s such a pain, especially because it used to only take one try to put them on. Now, it can take up to 16 tries (I counted). And using eye drops? Forget it. It ends up on  my face. While I’m doing either of these, I tell myself to chill and be patient, something that doesn’t always come easy to me.

Have you taken lithium or any other medications? What side effects did you experience?

13 thoughts on “Lithium Shakes

    1. I actually need new glasses. I hope they have frames that I like and don’t mind wearing. My current pair keeps sliding down my nose!

      Like

  1. I hate the side effects of medications. I took Lithium many years ago and had to stop taking it due to severe side effects but can’t remember exactly what side effects they were. Best of luck, fingers, toes and eyes crossed and many prayers. I hope the side effects get better and the meds work well. Hugs, Sue

    Liked by 1 person

  2. is propranalol also called prazosin? wondering as i take that one. i felt dizzy for a while on it and exhausted. lyrica made me sleepy too. my prozac does nothing, neither does my trevicta antipsychotic, thank god i dont get side effects from them. xo

    Liked by 1 person

Comments are closed.